C. DE GALOCSY, M.D.; C. VAN YPERSELE DE STRIHOU, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Cimetidine has been recently implicated in the development of five cases of agranulocytosis and in one case of pancytopenia (1-6). We have seen an additional case in which the development of severe pancytopenia was apparently related to cimetidine treatment.
A 45-year-old diabetic man had been dialysed since 1973 for terminal renal failure due to diabetic glomerulosclerosis. A duodenal ulcer had been diagnosed in 1970, with relapses in 1972 and 1973. In 1974 an abortive attempt to transplant a cadaver kidney was complicated by gastrointestinal hemorrhage, without documented recurrence of the ulcer.
Cimetidine, 400 mg/day was started on
GALOCSY CD, YPERSELE DE STRIHOU CV. Pancytopenia with Cimetidine. Ann Intern Med. 1979;90:274. doi: https://doi.org/10.7326/0003-4819-90-2-274_1
Download citation file:
Published: Ann Intern Med. 1979;90(2):274.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use